MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER 7 DEGREE; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER 7 DEGREE; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Catalog Number 960782
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: stem failure femur.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection found the body of sigma fem adapter 7 degree with a brittle fracture.Fracture characteristics involve a low cycle high stress fatigue, as shown on pages 3-5 of the next attachment (pal ¿(b)(4) - photos taken by (b)(6) - (b)(6) 2024 (2)).Fractured fragment was not returned for evaluation.No additional damage was observed on device surface.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the sigma fem adapter 7 degree would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device j1969d number, and no non-conformances/manufacturing irregularities were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the femur stem failed.Additional event information: information provided stated it was the fractured bolt that caused the failure of the stem.Visual inspection found the body of sigma fem adapter 7 degree with a brittle fracture.
 
Event or Problem Description
Additional information was received.As i was live accompanying the surgery, the surgeon could spot the broken screw inside the knee and pointed it out to me.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: according to the information received, "stem failure femur".The product was not returned to depuy synthes, however photos were provided for review.((b)(4)).The x-ray investigation revealed, nothing indicative of a device nonconformance.Since, the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed.As the observed, condition of the sigma fem adapter 7 degree would not contribute to the reported adverse event.Based on the investigation findings, it has been determined, that no corrective and/or preventative action is proposed.There is no indication, that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed, for the finished device j1969d number.And no non-conformances/manufacturing irregularities were identified.

Brand Name
SIGMA FEM ADAPTER 7 DEGREE
Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19315554
Report Number1818910-2024-10609
Device Sequence Number15204568
Product Code JWH
UDI-Device Identifier10603295233923
UDI-Public10603295233923
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K060515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number960782
Device Lot NumberJ1969D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 3; MBT REVISION CEM TIB TRAY SZ 3; MBT TRAY SLEEVE POR M/L 37MM; PFC SIGMA FEM POST AUG SZ3 4MM; PFC*SIGMA DI AUG12MMCO,SZ3LEFT; PFC*SIGMA TC3 FEM LEFT SZ3; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIGMA FEM ADAPTER NEUTRAL BOLT; TC3 RP TIBIAL INSERT S3,25.0; UNIVERSAL FEM SLV FUL POR 46MM; UNIVERSAL FEM SLV FUL POR 46MM; UNIVERSAL STEM 75X14MM FLUTED; UNIVERSAL STEM 75X18MM FLUTED
Patient Age59 YR
Patient SexFemale